Alert archive / Louisiana / Wind Advisories in 2020

Wind Advisory 15, NWS Lake Charles, LA

October 10, 20205 parishes in Louisiana

NWS Lake Charles, LA issued this wind advisory at Oct 10, 2020, 4:31 AM CDT for 5 parishes in Louisiana. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2020, 4:31 AM CDT (09:31 UTC)
Expired
Oct 10, 2020, 6:58 AM CDT
In force
2 hr
Issued by
NWS Lake Charles, LA

Counties Avoyelles Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Vernon Parish, LA

The radar

The Ft Polk radar (KPOE), 57 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2020-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2020-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

790 
WWUS74 KLCH 100931
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
431 AM CDT Sat Oct 10 2020

...Winds expected to remain gusty through the morning...

.Quite breezy conditions are expected in the wake of Tropical
Storm Delta during the morning hours. As Delta moves further away
from the area, these winds will continue to decrease.

LAZ027>029-032-033-101500-
/O.NEW.KLCH.WI.Y.0015.201010T0931Z-201010T1500Z/
Vernon-Rapides-Avoyelles-Evangeline-St. Landry-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, and Eunice
431 AM CDT Sat Oct 10 2020

...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

The National Weather Service in Lake Charles has issued a Wind
Advisory, which is in effect until 10 AM CDT this morning. 

* TIMING...Through mid morning.

* WINDS...20 to 25 mph with higher gusts.

* IMPACTS...Unsecured and loose items may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 20 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
1 follow-up statement
180 
WWUS74 KLCH 101158
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
658 AM CDT Sat Oct 10 2020

LAZ027>029-032-033-101300-
/O.CAN.KLCH.WI.Y.0015.000000T0000Z-201010T1500Z/
Vernon-Rapides-Avoyelles-Evangeline-St. Landry-
Including the cities of Fort Polk, Pickering, Leesville, Slagle, 
Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, 
Simmesport, Mansura, Ville Platte, Beaver, St. Landry, Mamou, 
Reddell, Lawtell, Opelousas, and Eunice
658 AM CDT Sat Oct 10 2020

...WIND ADVISORY IS CANCELLED...

Winds have decrease enough as Tropical Storm Delta moves away from
that the wind advisory is cancelled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Oct 9, 10:58 PM CDT, 5 hours 33 minutes earlier.

Area forecast discussion, Oct 9, 10:58 PM CDT, 5 hours 33 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1058 PM CDT Fri Oct 9 2020

.UPDATE...
Hurricane Delta continues to move inland across southwest
Louisiana this evening. At 10 PM, Delta is located approximately
50 MI northeast of Lake Charles. While Delta has been weakening as
it moves inland, the storm has continued to produce rather robust
hurricane force gusts at times acrs southwest and south cntl LA.
Life threatening storm surge has inundated much of south central
Louisiana, especially in the vicinity of the lower Vermilion
River, and gage trends in that area suggest that the water is
still rising but should be reaching peak values over the next few
hours. In addition to the winds and surge, heavy rainfall has
produced widespread flooding acrs much of southwest and cntl LA.
Numerous gages in the Calcasieu Parish ALERT system have reported
between 12 and 18 inches of rain across the parish.

Conditions will gradually improve overnight as the storm continues
to progress northeast. The latest radar mosaic shows most of the
heavy rainfall is located along our northern tier of parishes and
counties, with one band wrapping around the backside of the
circulation that could potentially bring a little more rainfall
to portions of southwest LA before finally exiting the area.

24

&&

.PREV DISCUSSION... /issued 705 PM CDT Fri Oct 9 2020/

DISCUSSION...
For the 10/00Z TAF Issuance.

AVIATION...
Hurricane Delta will continue to move north-northeast across the
forecast area. Winds will gradually decrease by 10/06Z then
further decrease overnight. Rains will also gradually end
overnight with ceilings increasing.

Rua

PREV DISCUSSION... /issued 425 PM CDT Fri Oct 9 2020/

DISCUSSION...
Hurricane Delta continues its steady NNE march this afternoon
with landfall imminent along the eastern Cameron Parish coast,
between Rutherford Beach and Grand Chenier. Tropical storm
conditions have already been affecting SE TX/SW LA for several
hours, and hurricane conditions aren't too far behind. No changes
are being made to the wind related hazards at this time.

Rainfall amounts between 3 and 6 inches have already fallen across
SW LA and SE TX, and a broad swath of 6 to 10 inch rainfall
totals are expected through tonight along and generally just N/NW
of the center track from SW to Central LA, with amounts decreasing
to 1 to 2 inches across the lower atchafalaya to the east and to
the west across interior SE TX.

The storm is expected to continue steadily off toward the NE
tonight, exiting the area by early SAT morning. Some lingering
rains will continue across parts of east central LA in the
morning, but the rest of the area will begin the day dry and stay
that way.

Shortwave ridging sliding east across the area in the wake of
departing Delta will yield a warming trend SAT and SUN, with highs
SUN in the upper 80s areawide and nearing 90 across interior SE
TX.

The extended portion of the forecast looks dry at the moment as
sfc high pressure/weak ridging aloft develop behind the departing
Delta. A quick moving nrn stream shortwave is progged to pull a
sfc cold front across the area on Tuesday. Forecast soundings
indicate a general lack of moisture to work with thus expect a dry
fropa. After another brief round of high pressure sfc/aloft,
another trof passage will usher in another dry frontal passage.

13/25

MARINE...

The eye of Hurricane Delta will continue to make landfall over
eastern Cameron Parish through the next couple of hours.
Extremely dangerous hurricane conditions are expected to continue
while the storm passes. Winds will continue to result in excessive
wave heights and rough seas. Hurricane Delta will continue to
move to the northeast as it progresses inland. Conditions are
expected to improve over the weekend as the storm weakens and
moves quickly off to the northeast.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  67  78  65  87 / 100  80  20   0
LCH  69  83  68  86 / 100  40  10   0
LFT  71  82  69  87 / 100  50  10  10
BPT  66  85  68  87 /  90  20   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Storm Surge Warning for LAZ042-043-052>055-074.

     Hurricane Warning for LAZ027>033-041>045-052>055-073-074.

     Flash Flood Watch until 7 AM CDT Saturday for LAZ027>033-041>045-
     052>055-073-074.

TX...Hurricane Warning for TXZ215.

     Flash Flood Watch until 7 AM CDT Saturday for TXZ215-216-259>262.

     Tropical Storm Warning for TXZ201-216-259>262.

GM...Hurricane Warning for GMZ430-432-435-450-452-455-470-472-475.

&&

PUBLIC...24
Hazardous weather outlook, Oct 9, 4:37 PM CDT, 11 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
437 PM CDT Fri Oct 9 2020

TXZ216-259>262-102145-
Orange-Northern Jasper-Northern Newton-Southern Jasper-
Southern Newton-
437 PM CDT Fri Oct 9 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast Texas.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

Hurricane Delta will make landfall this evening bringing tropical
storm force winds and very heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

Impacts from Hurricane Delta will be ongoing through the morning
with conditions improving by the afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ042-043-052>055-073-074-TXZ215-102145-
Jefferson Davis-Acadia-Vermilion-Iberia-St. Mary-Lower St. Martin-
West Cameron-East Cameron-Jefferson-
437 PM CDT Fri Oct 9 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...
...HURRICANE WARNING IN EFFECT...
...STORM SURGE WARNING IN EFFECT...

This Hazardous Weather Outlook is for south central Louisiana,
southwest Louisiana and southeast Texas.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Storm Surge Warning.
   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Storm Surge Warning.
   Hurricane Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ027>033-041-044-045-102145-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Lafayette-Upper St. Martin-
437 PM CDT Fri Oct 9 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...
...HURRICANE WARNING IN EFFECT...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana and west central Louisiana.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Hurricane Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

TXZ201-102145-
Hardin-
437 PM CDT Fri Oct 9 2020

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast Texas.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

TXZ180-102145-
Tyler-
437 PM CDT Fri Oct 9 2020

This Hazardous Weather Outlook is for southeast Texas.

.DAY ONE...Tonight.

Locally heavy rain and gusty winds are possible today and tonight as
hurricane Delta tracks to the east through Louisiana.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Conditions will improve Saturday as the storm weakens and pulls away
to the northeast.

No hazardous weather is expected Saturday night through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-102145-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
437 PM CDT Fri Oct 9 2020

...HURRICANE WARNING IN EFFECT...

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Hurricane Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Hurricane Warning.

Conditions in the wake of hurricane Delta will begin to improve
through the day although seas will remain elevated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Oct 9, 10:50 PM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1050 PM CDT FRI OCT 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     FLASH FLOOD      ALEXANDRIA              31.29N 92.46W
10/09/2020                   RAPIDES            LA   BROADCAST MEDIA

            ROADS IMPASSABLE WITH VEHICLES STALLED.

&&
Local storm report, Oct 9, 11:41 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1141 PM CDT FRI OCT 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     STORM SURGE      CYPREMORT POINT         29.73N 91.84W
10/09/2020  U0.00 FT         ST. MARY           LA   PUBLIC

            VIDEO FROM THE PUBLIC OF STRONG STORM SURGE RISING OVER
            THE PAVILLION.

&&

CASTIGGER
Local storm report, Oct 9, 11:54 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1154 PM CDT FRI OCT 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     STORM SURGE      INTRACOASTAL CITY       29.78N 92.16W
10/09/2020  U0.00 FT         VERMILION          LA   PUBLIC

            STORM SURGE COMING OVER THE ROADS AND INTO HOUSES /
            WORKSHOPS.

&&

CASTIGGER
Local storm report, Oct 10, 12:08 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1208 AM CDT SAT OCT 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     STORM SURGE      CREOLE                  29.80N 93.11W
10/09/2020  E0.00 FT         CAMERON            LA   PUBLIC

            STORM SURGE EXTENDING ACROSS AND OVER HIGHWAY 82.

&&

CASTIGGER
Local storm report, Oct 10, 12:31 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1231 AM CDT SAT OCT 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     STORM SURGE      DELCAMBRE               29.95N 91.99W
10/09/2020  U0.00 FT         IBERIA             LA   PUBLIC

            STORM SURGE AND WIND DRIVEN RAINS

&&

CASTIGGER
Local storm report, Oct 10, 12:45 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1245 AM CDT SAT OCT 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TROPICAL STORM   3 NNE BEAUMONT          30.12N 94.14W
10/09/2020                   JEFFERSON          TX   BROADCAST MEDIA

            TREES DOWN ON ROADS NEAR LUCAS DR.

&&

CASTIGGER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 7:02 PM CDTFlash Flood WarningLCHAvoyelles, Rapides58 min
Oct 9, 8:04 PM CDTFlash Flood Warning EmergencyConsiderable damage threatLCHAcadia, Allen, Avoyelles, Evangeline, Lafayette, Rapides and 2 more6 hr
Oct 10, 12:50 AM CDTAreal Flood WarningLCHAcadia, Allen, Beauregard, Calcasieu, Cameron, Evangeline and 3 more12 hr
Oct 10, 1:46 AM CDTAreal Flood WarningLCHAcadia, Allen, Avoyelles, Evangeline, Lafayette, Rapides and 2 more12 hr
Oct 10, 4:25 AM CDTSmall Craft AdvisoryLCH9 hr
Oct 10, 4:26 AM CDTCoastal Flood AdvisoryLCHCameron9 hr
Oct 10, 8:38 AM CDTRiver Flood WarningLCHBeauregard, Rapides, Vernon58 days

Nearby

Wind Advisories in Louisiana, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.